Alert archive / California / Wind Advisories in 2015

Wind Advisory 27, NWS San Diego, CA

November 6, 20154 counties in California

NWS San Diego, CA issued this wind advisory at Nov 6, 2015, 12:30 PM PST for 4 counties in California. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2015, 12:30 PM PST (20:30 UTC)
Expired
Nov 7, 2015, 11:19 AM PST
In force
23 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS76 KSGX 062030
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PST FRI NOV 6 2015

...GUSTY NORTHEASTERLY WINDS IN THE PASSES...CANYONS AND COASTAL
FOOTHILLS...

.GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH THE PASSES...CANYONS
AND INTO THE COASTAL FOOTHILLS THROUGH SATURDAY MORNING...WITH
GUSTS OF 35 TO 45 MPH AND ISOLATED GUSTS TO 50 MPH POSSIBLE. WINDS
WILL WEAKEN SATURDAY AFTERNOON.

CAZ048-050-554-070600-
/O.NEW.KSGX.WI.Y.0027.151106T2030Z-151107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS-
1230 PM PST FRI NOV 6 2015

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SATURDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH.
  ISOLATED GUSTS TO 50 MPH POSSIBLE.

* TIMING...THROUGH SATURDAY MORNING WITH WINDS DIMINISHING
  SATURDAY AFTERNOON.

* LOCATION...THROUGH AND BELOW PASSES...CANYONS AND INTO THE
  COASTAL FOOTHILLS. INTERSTATES I-15...I-10...I-215 AND I-8
  POSSIBLY IMPACTED WITH GUSTY WINDS AND CROSS-WINDS.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED 
  OUTDOOR OBJECTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
3 follow-up statements
534 
WWUS76 KSGX 070400
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 PM PST FRI NOV 6 2015

...GUSTY NORTHEASTERLY WINDS IN THE PASSES...CANYONS AND COASTAL
FOOTHILLS...

.GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH THE PASSES...CANYONS
AND INTO THE COASTAL FOOTHILLS THROUGH SATURDAY MORNING...WITH
GUSTS OF 35 TO 45 MPH AND ISOLATED GUSTS TO 50 MPH. WINDS WILL
WEAKEN BY LATE SATURDAY AFTERNOON.

CAZ048-050-554-071400-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-151107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS-
800 PM PST FRI NOV 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS 35 TO 45 
  MPH. ISOLATED GUSTS TO 50 MPH POSSIBLE. 

* TIMING...ALTHOUGH WINDS HAVE WEAKENED A BIT THIS EVENING...THEY
  WILL INCREASE AGAIN TOWARDS DAYBREAK SATURDAY AND REMAIN GUSTY
  DURING MUCH OF THE DAY.

* LOCATION...THROUGH AND BELOW PASSES...CANYONS AND INTO THE 
  COASTAL FOOTHILLS. INTERSTATES I-15...I-10...I-215 AND I-8 
  POSSIBLY IMPACTED WITH GUSTY WINDS AND CROSS-WINDS. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED OUTDOOR
  OBJECTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB
010 
WWUS76 KSGX 071127
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
327 AM PST SAT NOV 7 2015

...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH THIS
MORNING...

.WEAKENING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
LOCALLY GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH
THIS MORNING.

CAZ048-050-554-072200-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-151107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS-
327 AM PST SAT NOV 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS
  TO 35. LOCAL GUSTS TO 45 MPH.

* TIMING...WINDS WILL STRENGTHEN AND BECOME MORE WIDESPREAD AROUND
  SUNRISE...THEN WEAKEN FOR LATE MORNING THROUGH THE AFTERNOON.

* LOCATION...THROUGH AND BELOW PASSES...CANYONS AND INTO THE 
  COASTAL FOOTHILLS. INTERSTATES I-15...I-10...I-215 AND I-8 
  POSSIBLY IMPACTED WITH GUSTY WINDS AND CROSS-WINDS. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED 
  OUTDOOR OBJECTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
885 
WWUS76 KSGX 071919
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1119 AM PST SAT NOV 7 2015


CAZ048-050-554-072030-
/O.CAN.KSGX.WI.Y.0027.000000T0000Z-151107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS-
1119 AM PST SAT NOV 7 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED.

MAXIMUM WIND GUSTS MEASURED TODAY:

HARRISON PARK SDGE               53      12 AM PST 
SILL HILL SDGE                   52       1 AM PST 
FREMONT CANYON                   50       7 AM PST 
LUCKY FIVE RANCH SDGE            48      12 AM PST 
HELLHOLE CANYON SDGE             45       8 AM PST 
PLEASANTS PEAK                   45       9 AM PST 
CRESTWOOD SDGE                   45      12 AM PST 
HIGHLAND SPRINGS                 44       8 AM PST 

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 8:55 AM PST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 6, 8:55 AM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PST FRI NOV 6 2015

.SYNOPSIS...
FAIR AND CONTINUED WARMER WEATHER TODAY THROUGH SATURDAY WITH WEAK
TO LOCALLY MODERATE OFFSHORE FLOW. OFFSHORE FLOW WILL PRODUCE
LOCALLY GUSTY WINDS IN THE RIDGES...PASSES...CANYONS AND
FOOTHILLS...WITH GUSTS OF 25 TO 35 MPH...AND LOCAL GUSTS TO 45 MPH.
FOR SUNDAY THROUGH EARLY TUESDAY...COOLER AGAIN WITH A RETURN OF
NIGHT AND MORNING MARINE LAYER CLOUDS TO THE COAST...VALLEYS AND
COASTAL SLOPES AS ONSHORE FLOW RETURNS AND A TROUGH MOVES INTO THE
INTER-MOUNTAIN WEST. SOME LIGHT SHOWERS MAY OCCUR MONDAY INTO EARLY
TUESDAY AS THE TROUGH MOVES THROUGH THE GREAT BASIN REGION. WINDS
WILL BECOME STRONG AND GUSTY IN THE MOUNTAINS AND DESERTS AT THAT
TIME AS WELL. OFFSHORE FLOW RETURNS LATE TUESDAY INTO
WEDNESDAY...PRODUCING WARMING AND DRYING CONDITIONS. WEAKER OFFSHORE
FLOW WITH CONTINUED WARMING FOR THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

VISIBLE SATELLITE SHOWS CLEAR SKIES ACROSS THE REGION...WITH NOT
EVEN A HINT OF ANY MARINE LAYER STRATUS. MEANWHILE...WATER VAPOR
SATELLITE INDICATES THE PRESENCE OF A RIDGE ALONG THE WEST
COAST...WITH A TROUGH TO THE WEST OF IT FAR OFFSHORE OF NORTHERN
CALIFORNIA...AND A TROUGH TO THE EAST OVER THE NORTHERN PLAINS.

AT THE SURFACE...OFFSHORE PRESSURE GRADIENTS HAVE RISEN TO 7.9 MB
FROM SAN DIEGO TO TONOPAH...WHEREAS THEY WERE 1.9 MB AT THIS TIME
YESTERDAY. THIS IS RESULTING IN WEAK TO LOCALLY MODERATE OFFSHORE
FLOW ACROSS THE AREA...WITH THE FAVORED RIDGES...PASSES...CANYONS
AND COASTAL FOOTHILLS REPORTING NORTHEAST TO EAST GUSTS OF 20-30
MPH...WITH LOCAL 40 MPH GUSTS. THESE GUSTY OFFSHORE WINDS WILL
CONTINUE THROUGH THE DAY AND STRENGTHEN A LITTLE BIT FURTHER LATE
TONIGHT THROUGH SATURDAY MORNING BEFORE WEAKENING SATURDAY
AFTERNOON. LOCAL GUSTS OF 45 MPH WILL BE POSSIBLE. UPPER LEVEL
SUPPORT IS MEAGER...WITH 850 MB WINDS ONLY REACHING ABOUT 20-25 KT.
THE WINDS SHOULD LARGELY REMAIN BELOW WIND ADVISORY CRITERIA
HOWEVER. THE OFFSHORE FLOW AND WEAK RIDGE ALOFT WILL RESULT IN
WARMING TODAY THROUGH SATURDAY...WITH HIGH TEMPERATURES REACHING A
FEW TO SEVERAL DEGREES ABOVE NORMAL ON SATURDAY.

THE STILL RELATIVELY COLD AIR MASS...WEAK SURFACE WINDS AND MOSTLY
CLEAR SKIES RESULTED IN GOOD RADIATIONAL COOLING IN THE HIGH DESERTS
THIS MORNING...RESULTING IN LOW TEMPERATURES REACHING BELOW FREEZING
IN SEVERAL SPOTS. HOWEVER...850 MB TEMPERATURES ARE PROGGED TO
INCREASE BY A FEW DEG C BY TONIGHT...SO SURFACE TEMPERATURES TONIGHT
IN THE HIGH DESERTS SHOULD MOSTLY STAY ABOVE FREEZING. THUS...DO NOT
ANTICIPATE THE NEED FOR A FROST ADVISORY FOR THAT AREA TONIGHT.

ON SUNDAY...ONSHORE FLOW RETURNS AS A TROUGH MOVES INTO THE PACIFIC
NORTHWEST. THIS WILL MARK THE BEGINNING OF A COOLING TREND AND THE
RETURN OF THE MARINE LAYER. DEEP MARINE LAYER STRATUS IS LIKELY TO
MOVE INTO THE COASTAL...VALLEY AND COASTAL MOUNTAIN SLOPES FOR
SUNDAY NIGHT INTO MONDAY MORNING. WITH THE TROUGH MOVING INTO THE
GREAT BASIN MONDAY INTO EARLY TUESDAY...THE MORNING STRATUS IS
UNLIKELY TO CLEAR MUCH...IF AT ALL...AND THERE MAY EVEN BE SOME
SHOWER ACTIVITY...ALTHOUGH MODELS STILL DO NOT SHOW MUCH IN THE WAY
OF ACCUMULATION.

LATER TUESDAY INTO WEDNESDAY...OFFSHORE GRADIENTS STRENGTHEN
AGAIN...AND THIS TIME THERE MAY BE ENOUGH UPPER LEVEL SUPPORT TO
PRODUCE STRONGER OFFSHORE WINDS THAN THE WINDS WE ARE CURRENTLY
EXPERIENCING. THE OFFSHORE WINDS WILL CLEAR OUT ANY REMAINING LOW
CLOUDS. HIGHER 500 MB HEIGHTS AND OFFSHORE WINDS WILL ALSO BRING
WARMING TO THE REGION WEDNESDAY INTO THURSDAY.

&&

.AVIATION...
061700Z...MOSTLY CLEAR SKIES WITH UNRESTRICTED VIS WILL CONTINUE
THROUGH SAT MORNING. LOCAL NORTHEAST-EAST WINDS WITH SFC GUSTS 20-30
KT THROUGH AND BELOW PASSES AND CANYONS WILL OCCUR AT TIMES THROUGH
SAT MORNING...THOUGH THESE WINDS ARE UNLIKELY TO REACH ANY OF THE
TAF SITES...INCLUDING KONT.

&&

.MARINE...
900 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY.
A TROUGH OF LOW PRESSURE MOVING ACROSS CA WILL BRING NORTHWEST WINDS
OF 15-25 KT AND COMBINED SEAS OF 6-10 FEET MON-TUE...HIGHEST IN THE
OUTER COASTAL WATERS.

&&

.FIRE WEATHER...
WEAK TO LOCALLY MODERATE SANTA ANA WINDS ARE EXPECTED THROUGH
SATURDAY MORNING IN THE FAVORED RIDGES...PASSES...CANYONS AND
COASTAL FOOTHILL LOCATIONS...WITH LOCAL GUSTS OF 40 TO 45 MPH
LIKELY. THE WINDS WILL ALSO BRING DAY-TIME HUMIDITY DOWN INTO THE
TEENS FOR THE INLAND AREAS. HUMIDITY RECOVERIES AT NIGHT WILL BE
POOR TO MODERATE. HOWEVER...RED FLAG WARNING CRITERIA IS UNLIKELY TO
BE MET AND THE RECENT RAINS SHOULD HAVE INCREASED FUEL MOISTURES
ACROSS THE AREA...MAINLY FOR SAN DIEGO COUNTY. OFFSHORE WINDS WILL
WEAKEN BY LATE SATURDAY AND TURN ONSHORE SUNDAY WITH INCREASING
HUMIDITIES SUNDAY INTO EARLY NEXT WEEK. STRONGER SANTA ANA WINDS ARE
POSSIBLE LATE TUESDAY INTO WEDNESDAY.

&&

.CLIMATE...
THE AVERAGE TEMPERATURE FOR SAN DIEGO FOR OCTOBER WAS 7.7 DEGREES
ABOVE AVERAGE. THAT WAS ONLY THE FOURTH MONTH IN THE HISTORY OF
SAN DIEGO WHERE THE AVERAGE TEMPERATURE FOR A MONTH WAS 7 OR MORE
DEGREES ABOVE AVERAGE.

DEPARTURE
FROM AVERAGE    MONTH        YEAR

     +8.2       SEPTEMBER    1984
     +7.7       OCTOBER      2015
     +7.2       JULY         1984
     +7.2       MARCH        2015

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...HARRISON
AVIATION/MARINE...MAXWELL
CLIMATE...17

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.